Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2016, 2:21 PM CDT for Jeff Davis County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 1, 2016, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 216 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:50 PM CDT | HAIL 1 | 1 Ne Fort Davis, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS54 KMAF 011921
SVRMAF
TXC243-012015-
/O.NEW.KMAF.SV.W.0148.160601T1921Z-160601T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 315 PM CDT
* AT 221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
DAVIS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT DAVIS...CAMP MITRE PEAK...DAVIS MOUNTAINS STATE PARK...INDIAN
LODGE AND FORT DAVIS NATIONAL HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3067 10402 3079 10383 3063 10352 3045 10376
3044 10390
TIME...MOT...LOC 1921Z 309DEG 12KT 3063 10386
HAIL...1.00IN
WIND...60MPH
$$
822 follow-up statements
176
WWUS54 KMAF 011946
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT WED JUN 1 2016
TXC243-012015-
/O.CON.KMAF.SV.W.0148.000000T0000Z-160601T2015Z/
JEFF DAVIS TX-
246 PM CDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN JEFF DAVIS COUNTY...
AT 246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP MITRE
PEAK...OR NEAR FORT DAVIS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT DAVIS...CAMP MITRE PEAK...DAVIS MOUNTAINS STATE PARK...INDIAN LODGE
AND FORT DAVIS NATIONAL HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3067 10402 3079 10383 3063 10352 3045 10376
3044 10390
TIME...MOT...LOC 1946Z 309DEG 12KT 3058 10378
HAIL...1.00IN
WIND...60MPH
$$
82628
WWUS54 KMAF 012002
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT WED JUN 1 2016
TXC243-012015-
/O.CON.KMAF.SV.W.0148.000000T0000Z-160601T2015Z/
JEFF DAVIS TX-
302 PM CDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN JEFF DAVIS COUNTY...
AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP MITRE
PEAK...OR 9 MILES EAST OF FORT DAVIS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...PUBLIC REPORTED QUARTER SIZE HAIL AT THE FORT DAVIS INN
ABOUT 1 MILE NORTHEAST OF FORT DAVIS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT DAVIS...CAMP MITRE PEAK...DAVIS MOUNTAINS STATE PARK...INDIAN LODGE
AND FORT DAVIS NATIONAL HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3067 10402 3079 10383 3063 10352 3045 10376
3044 10390
TIME...MOT...LOC 1959Z 309DEG 12KT 3055 10374
HAIL...1.25IN
WIND...60MPH
$$
82What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 1, 2:10 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
210 PM CDT WED JUN 1 2016
.DISCUSSION...
An upper low will continue to bring chances for showers and
thunderstorms to the area over the next several days. Surface
analysis shows many leftover outflow boundaries from overnight
convection and a weak cold front slowly moving south across the area.
These boundaries along with large scale lift associated with the
upper low will lead to more showers and storms this afternoon. A few
storms are already developing across the higher terrain and northern
Permian Basin. The atmosphere is a bit more stable today so severe
storms will remain isolated. The strongest storms look to be
across the Big Bend and surrounding areas where CAPE and shear
will be higher. Moisture content remains high and any storms that
move slowly or train over the same locations will produce flash
flooding. Heavy rain also fell over parts of the Trans Pecos and
Big Bend last night. Some models show storms forming into a
complex across northern Mexico and moving it east across the
southern portions of the area tonight. For these reasons, will
expand the Flash Flood Watch west and south and extend it into
Thursday morning for the potential of more flash flooding.
The upper low moves overhead tomorrow with continued chances for
showers and thunderstorms. Rainfall intensities should decrease as
the atmosphere becomes more and more stable. Rain showers will
likely be more widespread Thursday afternoon, but the flooding
threat will be lower. Temperatures will remain well below normal
given all the clouds and rain.
Precip chances diminish from west to east Friday as the upper low
moves south and east across TX. Temperatures also get closer to
normal by this weekend. The upper low never totally moves out of
Texas and some models even retrograde the system back west toward
the Big Bend late in the weekend. If this occurs, rain chances may
need to be increased across this area. By next week, upper ridging
begins to build in from the west and we return to a more typical
early summer pattern.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 61 75 59 81 / 70 50 30 20
Carlsbad 59 81 60 87 / 60 30 10 10
Dryden 66 82 64 88 / 70 40 30 30
Fort Stockton 61 77 61 84 / 70 50 20 20
Guadalupe Pass 56 76 59 83 / 60 30 10 10
Hobbs 57 76 55 83 / 70 40 10 10
Marfa 51 74 50 81 / 60 40 10 10
Midland Intl Airport 62 77 60 85 / 70 50 20 20
Odessa 62 77 61 85 / 70 50 20 20
Wink 61 80 59 88 / 70 40 10 10
&&
.MAF Watches/Warnings/Advisories...
NM...None.
TX...Flash Flood Watch through Thursday morning for Andrews-Big Bend
Area-Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Gaines-Glasscock-Howard-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Scurry-Terrell-Upton-
Ward-Winkler.
&&
72/29Hazardous weather outlook, Jun 1, 1:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT WED JUN 1 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT WED JUN 1 2016 /1245 PM MDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE REGION. THE MAIN CONCERN WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING... ESPECIALLY FOR THOSE LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST 24 HOURS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT GENERALLY ALONG AND EAST OF A MARFA TO SEMINOLE LINE. IN ADDITION SOME STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND... PARTICULARLY ACROSS PRESIDIO... BREWSTER... AND TERRELL COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY WITH LOCALLY HEAVY RAIN REMAINING THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON OR EVENING MAINLY ACROSS THE MARFA PLATEAU... BIG BEND... AND LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 1, 9:53 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
953 AM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD ODESSA 31.85N 102.37W
06/01/2016 ECTOR TX BROADCAST MEDIA
SEVERAL ROADS CLOSED. SEVEN WATER RESCUES MADE ACROSS THE
CITY SO FAR.
&&
RHLUCHANLocal storm report, Jun 1, 11:46 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 AM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 10 W ARTESIA 32.85N 104.60W
05/31/2016 E60 MPH EDDY NM BROADCAST MEDIA
&&
AMBER.HLUCHANLocal storm report, Jun 1, 12:13 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1213 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG KLONDIKE 32.56N 101.96W
05/31/2016 DAWSON TX STORM CHASER
SNAPPED POWER POLE REPORTED 3 MILES WEST OF HWY 137 ON CR
30.
&&
AMBER.HLUCHANLocal storm report, Jun 1, 12:22 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 W ACKERLY 32.52N 101.80W
05/31/2016 E1.00 INCH DAWSON TX STORM CHASER
&&
AMBER.HLUCHANSpecial weather statement, Jun 1, 1:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 146 PM CDT WED JUN 1 2016 TXZ074-011945- DAVIS/APACHE MOUNTAINS AREA TX- 146 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS COUNTY UNTIL 245 PM CDT... AT 145 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUFFALO TRAIL SCOUT CAMP...OR 11 MILES NORTHWEST OF FORT DAVIS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUFFALO TRAIL SCOUT CAMP...MCDONALD OBSERVATORY AND BLACK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3061 10405 3080 10415 3096 10393 3070 10374 TIME...MOT...LOC 1845Z 249DEG 4KT 3073 10400 82
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 44 min |
| May 31, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 38 min |
| May 31, 7:45 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| May 31, 7:46 PM CDT | Special Weather Statement | MAF | Gaines | 44 min |
| May 31, 7:55 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 27 min |
| May 31, 7:59 PM CDT | Special Weather Statement | MAF | Howard | 46 min |
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 51 min |
| May 31, 8:32 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 31, 8:47 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 31, 9:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 45 min |
| May 31, 9:19 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| May 31, 9:52 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 38 min |
| May 31, 9:56 PM CDT | Special Weather Statement | MAF | Ward | 49 min |
| May 31, 10:29 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 46 min |
| May 31, 10:31 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector | 3 hr |
| May 31, 11:06 PM CDT | Special Weather Statement | MAF | Midland | 39 min |
| May 31, 11:29 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin, Midland | 3 hr |
| May 31, 11:59 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Jun 1, 1:17 AM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jun 1, 1:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 59 min |
| Jun 1, 1:52 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 1, 1:54 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Jun 1, 2:23 PM CDT | Special Weather Statement | MAF | Culberson | 52 min |
| Jun 1, 2:37 PM CDT | Special Weather Statement | MAF | Mitchell | 38 min |
| Jun 1, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 31 min |
| Jun 1, 3:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis | 3 hr |
| Jun 1, 3:46 PM CDT | Special Weather Statement | MAF | Scurry | 59 min |
| Jun 1, 3:55 PM CDT | Special Weather Statement | MAF | Brewster | 65 min |
| Jun 1, 3:59 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
| Jun 1, 5:03 PM CDT | Special Weather Statement | MAF | Winkler | 27 min |
| Jun 1, 5:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 57 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 53 min |
| Jun 1, 5:43 PM CDT | Special Weather Statement | MAF | Brewster | 47 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 46 min |
| Jun 1, 6:14 PM CDT | Special Weather Statement | MAF | Jeff Davis | 61 min |
| Jun 1, 6:27 PM CDT | Special Weather Statement | MAF | Reeves | 63 min |
| Jun 1, 6:33 PM CDT | Special Weather Statement | MAF | 42 min | |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 45 min |
| Jun 1, 6:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.